I'm wondering if the medications for gerd and acid reflux can cause high bloodpreasure and palpatations. i suffered with acid reflux for years and then i got on some prilosec and my symptoms went away but i started getting bad head aches and it felt like my heart was skipping so i went to the doc and he said i had high blood preasure but my colesteral was good. I then changed my diet and wheened myself off the prilosec and all the symptoms went away. just recently, i got a new job where it doesn't require much manual labor and i've slipped up on my diet so i've gotten the acid reflux back and i'm starting on the prilosec again but i've also been monitoring my blood preasure the hole time and it was fine until about 4 days into taking the prilosec. now it is high again so that makes me think it is the meds. if you would, can you give me some insight on this?
I have taken prilosec on and off for 17 years. I have never had high blood pressure withit. Palpitations is a side effect of zantac and I have that problem when I'm taken zantac. I've never had any problems with the prilosce though. My prilosec has been doubled to 40 mg also. So??? Can't help with that question. Everyone reacts differently to different meds. I've taken prilosec and zantac for years. Acid reflux got really bad and switdhed to prevacid. Began itching a few days after taking. So....allergic to it. Would have never thought I would be allergic to reflux meds. You never know what medicine will do to you. Good luck with finding out. I do know that sticking to a diet and keeping weight off is what works best for me with my acid reflux.
Thanks for your response. It's so f r e akin' hard to stay on a strict diet. i love all the bad stuff but you are right. it works the best for me when i lose the weight i feel so much better. i cant take prevacid either because it makes me vomit. the one thing that does help me is apple cider vineger. It doesn't always do the trick but 90% of the time it takes it away.
Hi, I have to ask have u have a PH test done?,....those with low acid can feel the same symptoms wise as those with high acid.....since adding more acid with the apple cider vinegar it makes me wonder if ur issue is the opposite.
Do ask ur GI dr to look at that possibility.
It could be y the meds do not work favorably for u either.
I think there is a STRONG connection between what we dumb patients call "palpitations" and troubles in the abdomen. I get something called "premature ventricular contractions (PVCs)" and they often come when I can FEEL my abdomen is tense. I think it's mainly a spasm in my colon, which, happening at one point along its length, causes gas to balloon up in the part of the colon just under the heart (called the splenic flexure of the colon); when that happens the heart is compressed and, being an irritable little organ, starts to fire off extra beats which are medically called PVCs.
I can press my tummy and know right away where the tension is located along the track of my colon and when it is at the upper left side, that's when I get these 'palpitations'. Many people get PVCs (perhaps most) but they haven't learned to recognize them - it's a sort of a jolt in your chest and is very like those old 'backfires' that used to happen in cars. It feels weird and, if you felt your pulse at that same time, you'd say it 'missed a beat'. Actually it's an extra beat with the wrong timing. Exercise also puts unusual pressure on the heart and then you get 'exercise induced PVCs'.
Now, on the "acid reflux": this appears to happen as a result of bad coordination of the digestive system - the hundreds of muscles which propel food through the digestive tract are not working as a team - you get colon spasm and you get discomfort in the upper tract too (stomach) - there is a revolt going on right there inside you - so there are lots of symptoms like refluxing and cramping pains and upper gas, which normally gets passed down the chain, can't escape and we have lots of burping and, as you know, the refluxing at night when we are horizontal can be so nasty that the stuff actually gets into our throat and we breath a little of it in - that's why we cough in the morning.
So far no medical doctor has acknowledged to me that this connection between abdominal distress and 'palpitations' exists - a ton of people online have noticed it but docs are taught it ain't so.
We have many excellent doctors but the profession is quite arrogant and conservative - it took well over TEN YEARS for them to acknowledge that stomach ulcers are usually caused by a bacterium (helicobacter pylori) and poor Aussie Barry Marshall (who discovered this, Google him) was made a laughing stock until he ultimately became a saint!
kev543 - you didn't mention what dose of Prilosec you are taking also, how is your weight doing and your Body Mass Index (BMI)? Long experience with blood-pressure issues tells me you can't rush to judgment in 4 days or even a week - so many factors affect BP. Stress, excess weight and exercise are three that are controllable. Also how do you take your BP - average of a number of readings or just one quick one? Most of us have a higher BP when we first sit down - it's the resting BP that counts.
You say you have 'slipped' on your diet plan since you took the new job and this caused the reflux to return - maybe the BP is also related to that?
you would think so but as soon as i quit taking the stomach meds my blood preasure levels back out and my palpatations start to cease. i checked the side effects of prilosec and it says seek imidiete help if you experience irregular heart beats. its one of the side effects.
and my heart doesn't speed up. i swear it feels like it almost stops when i have them. its the craziest thing. i've learned how to beat the anxiety but it is still uncomfortable and a little scary when that happens.
yeah I got the palpitations too, is prilosec or a H2 drug better than nexium?
I was also trying something rabeprazole, the doctor said I might have an amoeba infection from charcot-leyden crystals, but I could never figure out what it was.
I was having nausea while on long term azithromycin and taking probiotics but still having nausea and vomitting
I found that prednisone and hydrocortisone suppositories helped my sleep breathing problems, but then I was worried about taking it long term because I read it can cause brain damage to neurons in the hippocampus
I took a 25mg HC suppository and I could finally sleep after months of suffering from sleep disordered breathing
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.